Last reply 3 years ago
Copaxone and "Panic attacks"??

I have been on Copaxone for around twelve months and have whinged on here before about the huge red, itchy lumps and bruises all over my body, i thought these were the worst of it… But the other night after doing my injection i had one of those horrible panic attacks (that really and truly does feel like a heart attack!!!) that you can sometimes get. It lasted around five to ten minutes. It was without a doubt the scariest thing to happen to me in my life. Im just wondering if anyone else has experienced these and what are the chances of it happening again??

Add categories

Browse categories and add by clicking on them

You can remove current categories below by clicking the ‘x’.


rochelle28
6 years ago

I was on Copaxone for about 3 years and I experienced the same. I think if you are in a highly stressful situation it brings these on…or atleast that was the case for me. I am on Rebif now. Copaxone also gave me headaches and the “indentions” in my stomach were getting really bad. xxx


elin
6 years ago

I experienced the same thing. I know of a couple other Copaxone users that had it happen also. It’s some sort of reaction…many times it occurs after a patient has been on it for some time.I am now on Gilenya.


lulu
6 years ago

They are the worst things ever! I was told that its like 1 in a 100 chance of the panic attacks happening but it sees quite a few people get them. Thanks for your feedback!!


aardvark
6 years ago

Hey @lulu @rochelle28 @Elinsweep and @lulu too 🙂

I’m taking Copaxone as well, and I’ve been researching these “heart attack” type symptoms as obviously I want to try to avoid them if at all possible (I’ve not experienced them so far). There doesn’t seem to be any hard facts on these from Teva Pharmaceuticals (that I’ve seen anyway, although the Wikipedia page on Copaxone does give more detail on side-effects), only vaguely alluded suggestions of possible “panic attacks”. That’s too wishy-washy for me.

Now before I say any more (just to keep my solicitor happy lol) I want to make it really clear that I’m not a medical expert, and what I write here is my opinion, and not based on any scientific research whatsoever, only anecdotal bits and pieces I’ve picked up from talking to others.

I have increasingly been drawn to the conclusion that these IPIR (Immediate Post Injection Reactions) are caused when Copaxone gets into your bloodstream. We are supposed to be injecting Copaxone subcutaneously, (as in into fat beneath the skin) – thereby avoiding your veins. Inevitably, there are going to be the odd occasions when you inadvertently inject some Copaxone directly into a vein.

So my conclusion to this – I’m playing Russian Roulette every time I inject. Now I think my chances are hugely better than 100-1, I’ve heard of people who’ve injected for 9+ years without suffering any heart attack type symptoms. Weighing it up – is it worth the risk?

For me personally, yes * a million. If Copaxone provides the benefit of reducing the frequency of relapses, it’s a risk I’m prepared to take. Take THAT MS!!! 🙂


kalid
3 years ago

Earlier today, I have experienced my second attack in the past few months. Also, I haven’t been on copaxone for very long. They are terrible and drain my energy every time. The second experience didn’t seem to be quite as terrible as the first but that may be because I knew a bit of how to control my breathing and what to expect. I really wish there was some way of preventing it. Anyone know anything? Or are there any suggestions as to ways to help the after effects (fatigue, Extreme nausea, ect.)? Thank you


graham100
3 years ago

Hi guys. Started copaxone I’m on day 13. Did not get on with rebif, so far it’s just a 10min stinging sensation. Little bit red but goes very quick. Iv just developed the worst back pain can’t move at moment had a terrible night, can’t imagin that’s anything to do with it??

Post Comment

You must be logged in to reply to this topic.